MAUDE Adverse Event Report: CORDIS CASHEL LONG GEN / PRO 39 X 90 BIL 135; CATHETER, BILIARY, DIAGNOSTIC

CORDIS CASHEL LONG GEN / PRO 39 X 90 BIL 135; CATHETER, BILIARY, DIAGNOSTIC
Model Number PG3990BPX
Medical Device Problem Code Device Dislodged or Dislocated (2923)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 01/25/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Complaint conclusion: a palmaz stent (long gen / pro 39 x 90 bil 135) slipped off the balloon prematurely.There was no patient injury reported.The stent was implanted in the patient's dialysis graft and the balloon was discarded.The type of procedure was a fistulagram with embolectomy.The target site was the venous anastomosis.The access site was a lateral forearm graft.The device was prepped per the ifu (instructions for use).There was no difficulty experienced in prepping the device.The access and target sites were a post embolectomy dialysis graft.There was no calcification, no tortuosity, no acute angles, and no bifurcation.There was stenosis at the venous anastomosis, which was the intended target for deployment.The device was not being used for treatment of a chronic total occlusion.Neither the product, nor any of the other devices used with it had been resterilized.During prep, the stent was not manipulated.The stent was properly mounted on the system when inspected prior to use.The sds (stent delivery system) was prepped according to ifu guidelines.The sheath used was a 7f non-cordis device.The guidewire used was a.035 non-cordis device.Prior to inserting the sds in the catheter, the balloon was not inflated or partially inflated.The inflation device was in the neutral position when the system was being advanced/withdrawn.The difficulty did not occur while the devices were being preloaded outside of the patient.The difficulty occurred during insertion into another device.The difficulty occurred in the distal shaft.The stent catheter was removed; however, the stent advanced and the balloon was removed.An unknown balloon was utilized to adhere the stent to the graft wall.The product was not returned for analysis.A product history record (phr) review of lot 17764484 revealed no anomalies or non-conformances during the manufacturing and inspection processes that can be associated with the reported event.The reported ¿stent dislodged¿ could not be confirmed as the device was not returned for analysis.The exact cause could not be determined.Vessel characteristics of stenosis may have contributed to the reported event as arteriovenous shunts may be heavily scarred and fibrosed making them resistant to angioplasty.According to the safety information in the instructions for use ¿prior to stenting, the palmaz genesis peripheral stent on opta pro.035" delivery system should be examined to verify functionality and integrity.Recrossing a partially or fully deployed stent with adjunct devices must be performed with extreme caution.Do not attempt to remove or readjust the stent on the delivery system.To assure full expansion, inflate to at least the recommended nominal pressure as shown on the label.Caution: if strong resistance is met during advancement or withdrawal of the catheter, discontinue movement and determine the cause of resistance before proceeding.If the cause of resistance cannot be determined, withdraw the entire system.Under fluoroscopy, use the balloon marker bands and the radiopaque stent to position the stent centrally within the lesion.During positioning, verify that the stent is still centered within the balloon marker bands and has not been dislodged.¿ neither the phr nor the information available suggests a design or manufacturing related cause for the reported event; therefore, no corrective/preventive action will be taken at this time.
 
Event or Problem Description
As reported, a palmaz stent (long gen / pro 39 x 90 bil 135) slipped off the balloon prematurely.There was no patient injury reported.The device will not be returned for analysis.The stent was implanted in the patient's dialysis graft and the balloon was discarded.The type of procedure was a fistulagram with embolectomy.The target site was the venous anastomosis.The access site was a lateral forearm graft.The device was prepped per the ifu.There was no difficulty experienced in prepping the device.The access and target sites were a post embolectomy dialysis graft.There was no calcification, no tortuousity, no acute angles, no bifurcation.There was stenosis at the venous anastomosis, which was the intended target for deployment.The device was not being used for treatment of a chronic total occlusion.Neither the product, nor any of the other devices used with it had been resterilized.During prep, the stent was not manipulated.The stent was properly mounted on the system when inspected prior to use.The sds was prepped according to ifu guidelines.The sheath used was a 7f non-cordis device.The guidewire used was a.035 non-cordis device.Prior to inserting the sds in the catheter, the balloon was not inflated or partially inflated.The inflation device was in the neutral position when the system was being advanced/withdrawn.The difficulty did not occur while the devices were being preloaded outside of the patient.The difficulty occurred during insertion into another device.The difficulty occurred in the distal shaft.The stent catheter was removed, however, the stent advanced and the balloon was removed.An unknown balloon was utilized to adhere the stent to the graft wall.

Brand Name
LONG GEN / PRO 39 X 90 BIL 135
Common Device Name
CATHETER, BILIARY, DIAGNOSTIC
Manufacturer (Section D)
CORDIS CASHEL
cahir road
cashel, co. tipperary
EI 
MDR Report Key8358161
Report Number9616099-2019-02743
Device Sequence Number206039
Product Code FGE
UDI-Device Identifier20705032040201
UDI-Public20705032040201
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K012590
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 02/21/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/28/2021
Device Model NumberPG3990BPX
Device Catalogue NumberPG3990BPX
Device Lot Number17764484
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 01/25/2019
Initial Report FDA Received Date02/21/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1